MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-275-20
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that this patient was treated for an aneurysm using a flow-diverting device.After the pipeline stent was delivered to the target position through the phenom27 microcatheter, deploy of the stent was initiated at the straight segment.However, it was found that the tip end of the stent was stuck at the tip of the microcatheter and could not be deployed normally, nor could the stent be retrieved.No patient symptoms or further complications were reported as a result of this event.No patient symptoms or further complications were reported as a result of this event.The patient is alive with no injury.The device and any accessories were prepared as indicated in the ifu.The pipeline was used for an approved indication.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment of an unruptured aneurysm.The angiographic result post procedure was normal.The access vessel was the femoral artery.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the cause of the resistance was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage to the pipeline pushwire or catheter observed.A navien catheter was used (navien 5f115, lot number b811991.).
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex shield device was returned for analysis, stuck inside the returned phenom 27 catheter, inside a sealed biohazard bag, and inside a shipping box.Damaged location details: the pipeline flex shield device was partially deployed from the phenom 27 catheter tip.The tip coil was found to be stretched.The distal and proximal dps restraints and dps sleeves were found intact, and no damage was noted.No defects were found on the re-sheathing marker and re-sheathing pad.The hypotube was found to be stretched.The braid¿s distal and proximal ends were open and frayed, and the braid's middle part was fully open without damage.The pusher wire was kinked at ~90.5cm from the distal tip.No other anomalies were found.Testing/analysis: the pipeline flex shield device was removed from the phenom 27 catheter lumen with difficulty.Conclusion: based on the reported information and device analysis, the customer¿s ¿resistance¿ report was confirmed, as the returned pipeline flex shield device was stuck inside the returned phenom 27 catheter and was damaged.From the damage seen on the tip coil (stretched), braid (fraying), hypotube (stretched), and pusher wire (kinked), it appears that high force was used.The damage may have occurred when the customer attempted to advance/retrieve the pipeline flex shield device through the phenom 27 catheter against resistance.Possible resistance causes include an incompatible/damaged catheter, burrs, bumps, kinks, or other damage on the pipeline device or pusher wire, frayed ends on the braid, vessel tortuosity, a lack of continuous flush with heparinized saline during the procedure, and the user pulling back on/torquing the wire while advancing the pipeline device in the catheter.In this event, the returned phenom 27 catheter was compatible with the pipeline flex shield device, as it had a labeled inner diameter (id) of 0.027 inches, and no damage was noted, ruling out an incompatible/damaged catheter as a potential cause.The customer stated that a continuous saline flush was administered and maintained; however, it was not specified if it was with heparinized saline.Therefore, we cannot rule out a lack of continuous flush with heparinized saline as a possible cause.Thus, burrs, bumps, kinks, or other damage on the pipeline device or pusher wire, frayed ends on the braid, vessel tortuosity, a lack of continuous flush with heparinized saline during the procedure, or the user pulling back on/torquing the wire while advancing the pipeline device in the catheter could have contributed to the resistance failure.However, the cause of the resistance failure could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.No issue was found with the navien catheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23057285
Report Number2029214-2025-02022
Device Sequence Number9321132
Product Code OUT
UDI-Device Identifier00763000283940
UDI-Public(01)00763000283940(17)270807(10)B770354
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-275-20
Device Catalogue NumberPED2-275-20
Device Lot NumberB770354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer09/16/2025
10/15/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/15/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown